MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, ¿vein was accessed easily in the peds or and wire passed very smoothly.Prior to threading the introducer over the wire, i checked to make sure it was in the locked position.When advancing the introducer through the skin, it buckled and the stiff portion within the peel-away-sheath slid back.I removed it from the wire and attempted to place it back into the locked position.However, when i went to put it back into the locked position, it continued to spin.It looked like the little plastic peg had snapped off making it unable to be locked into place.It just freely spun around.I feel like the plastic was very weak and allowed the introducer to slip back through the sheath.¿ additional information: it was reported by the customer, ¿this ultimately did not affect the patient outcome as we were able to successfully access an adjacent vein and place the picc.However, we attempted to advance a new introducer over the original wire, but the vein was no longer viable under ultrasound.This did necessitate re-accessing.To my knowledge, no changes to clinical signs or health impacts were observed.There was no adverse event or injury to the patient or healthcare professional.A new introducer from another kit was used.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged microintroducer is confirmed and was determined to be use-related.One 3.5 fr microintroducer was returned for evaluation.An initial visual observation showed use residue on the sample.A microscopic observation revealed the tip of the sheath was buckled and plastically deformed.A small longitudinal split was observed on one edge of the sheath tip.The shape, location, and extent of the observed damage suggests the sheath encountered resistance during insertion, possibly due to the insertion angle, inadequate skin nick, or contact with a hard surface such as scar tissue.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROVENA, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21305167
Report Number3006260740-2025-00320
Device Sequence Number8903559
Product Code LJS
UDI-Device Identifier00801741134104
UDI-Public(01)00801741134104(11)241002(17)251130(10)REJV3897
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberS1173108PD
Device Lot NumberREJV3897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown